I have just gone back on humira after I was taken off of it due to an related operation. I have been in the sun lately not sitting in it just pottering about. I have noticed a few red marks on my arms which I thought was due to needing to use crutches as they can mark your arms but I am concerned about the sun as I have booked a holiday in Tenerife in September and I am worried about being in the sun. This is our first holiday since my ra started so I was looking forward to it and don’t really want to cancel it. I wish all these things were explained to you when you start on these drugs I am also on steroids has anyone got advise on this subject?
Sunshine: I have just gone back on humira after I was... - NRAS
Get yourself a nice big hat, sunglasses and some lovely long sleeved loose fitting tops. Plus factor 50 suncream and you'll be completely fine. Channel your inner Greta Garbo perhaps...
What you shouldn't do is lie on the beach for hours in a teeny bikini with factor 8 suncream. But short spells in the sun, and swims followed by more high strength suncream are entirely possible. The rest of the time stay in shady spots. And forgot to say, enjoy the holiday!
Many RA meds do cause phtosensitivity and Humira is one of them, but this does not mean you cannot enjoy your vacation in Tenerife, just follow HHs advice. Here some reading on the subject that may be of help. Have a lovely holiday😎😊
I go to Tenerife two or three times a year & in Septmeber will be lovely & warm, but not searingly hot, in fact if you are going to the north of the island it can be be coolish in September.
Make sure you slather on Factor 30 at least ...F50 if you burn easily & buy yourself a nice shady hat in the market....& then forget the RA & enjoy your holiday.....don't let it take over your life...just be sensible how long you stay in the sun.
For After Sun Cream you can buy wonderful Aloe Vera lotion from the plants grown there.
Have a wonderful holiday.